[Skip to Content]
[Skip to Content Landing]
Article
February 1991

Anterior Segment Ischemia Following Vertical Muscle Transposition and Botulinum Toxin Injection

Author Affiliations

London, England

Arch Ophthalmol. 1991;109(2):174. doi:10.1001/archopht.1991.01080020020006
Abstract

To the Editor.  —We read with interest the case report by Keech et al1 in the February 1990 issue of the Archives.This interesting report raises a number of matters that we would like to address. First, many authors, including Hayreh and Scott,2 Virdi and Hayreh,3 and us,4 have pointed out that the contribution of the anterior ciliary vessels of the vertical recti is variable and may be extensive. Under certain circumstances disinsertion of both vertical recti may be capable of causing mild anterior segment ischemia, ie, postoperative anterior chamber activity, sphincter abnormalities, and iris hypoperfusion on fluorescein angiography. We have seen all these signs in a man in his early 20s undergoing transposition combined with botulinum toxin injection, so it is not entirely surprising to see a more profound effect in the occasional 74-year-old woman with known hypertension. Happily, anything other than the worst cases

First Page Preview View Large
First page PDF preview
First page PDF preview
×